Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Throat hurts while swallowing pills. Feeling diarrhoea and stomach problem. Looking for relief

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
My throat hurts, when i swallow pills it feels like their stuck and it hurts very bad when i lift my tongue up. ive had a fever 2 days ago and now i feel like i have diarrhea or a stomach problem.
Posted Sat, 6 Oct 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. From the image, you have an acute pharyngitis (throat infection) which makes the throat hurt while swallowing, including the feeling of pills getting stuck in the throat and pain while lifting the tongue. You also had fever.

2. You ave not mentioned any details of your medication. Sometimes, the infection is viral and hence medication does not help. However supportive treatment is required to reduce the severity of the attack.

3. You need to get an ENT Specialist to examine your throat. A throat swab or any discharge may be sampled for culture and antibiotic sensitivity. Routine blood tests may be advised by you doctor.

4. You may require a further course of antibiotics, pain killers, anti-allergics, medicated gargles and steam inhalation. This should be done under medical supervision. Your diet should be absolutely bland, with no cold, spicy or sour foods. Try a medicated gargle immediately to soothe the throat.

5. You may share your throat culture and blood investigation reports here for more specific treatment options.

I must emphasize that there is no cause for worry. Get your throat examination and correct medication prescribed by a local doctor for prompt relief. Inform your guardians or parents as the case may be.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor